Alert archive / Maine / Gale Warnings in 2015
Gale Warning 4, NWS Gray, ME
NWS Gray, ME issued this gale warning at Jan 15, 2015, 3:21 AM EST. It took effect at Jan 16, 2015, 7:00 AM EST. It was in force for 20 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 15, 2015, 3:21 AM EST (08:21 UTC)
- In effect from
- Jan 16, 2015, 7:00 AM EST
- Expired
- Jan 17, 2015, 3:27 AM EST
- In force
- 20 hr
- Issued by
- NWS Gray, ME
The text
As transmitted, in the capitals the NWS used until 2016.
890 WHUS71 KGYX 150821 MWWGYX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 321 AM EST THU JAN 15 2015 ANZ150>152-154-152230- /O.UPG.KGYX.GL.A.0002.150116T1200Z-150117T1100Z/ /O.NEW.KGYX.GL.W.0004.150116T1400Z-150117T0400Z/ STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 321 AM EST THU JAN 15 2015 ...GALE WARNING IN EFFECT FROM 9 AM TO 11 PM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A GALE WARNING... WHICH IS IN EFFECT FROM 9 AM TO 11 PM EST FRIDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS...WEST 20 TO 30 KT WITH GUSTS UP TO 40 KT. * SEAS...4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ153-152230- /O.NEW.KGYX.SC.Y.0102.150116T1400Z-150117T0400Z/ CASCO BAY- 321 AM EST THU JAN 15 2015 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM TO 11 PM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 11 PM EST FRIDAY. * WINDS...WEST 15 TO 25 KT WITH GUSTS UP TO 30 KT. * SEAS...2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
4 follow-up statements
902 WHUS71 KGYX 152016 MWWGYX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 316 PM EST THU JAN 15 2015 ANZ150>152-154-161030- /O.EXT.KGYX.GL.W.0004.150116T1200Z-150117T0400Z/ STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 316 PM EST THU JAN 15 2015 ...GALE WARNING NOW IN EFFECT FROM 7 AM TO 11 PM EST FRIDAY... * WINDS...WEST 20 TO 30 KT WITH GUSTS UP TO 35 KT. * SEAS...4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ153-161030- /O.EXT.KGYX.SC.Y.0102.150116T1200Z-150117T0400Z/ CASCO BAY- 316 PM EST THU JAN 15 2015 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 7 AM TO 11 PM EST FRIDAY... * WINDS...WEST 15 TO 25 KT WITH GUSTS UP TO 30 KT. * SEAS...2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
468 WHUS71 KGYX 160819 MWWGYX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 319 AM EST FRI JAN 16 2015 ...ARCTIC FRONT WILL CROSS THE WATERS TODAY... ANZ150>152-154-162230- /O.EXT.KGYX.GL.W.0004.150116T1200Z-150117T1000Z/ /O.NEW.KGYX.UP.Y.0003.150117T0000Z-150117T1500Z/ STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 319 AM EST FRI JAN 16 2015 ...GALE WARNING NOW IN EFFECT FROM 7 AM THIS MORNING TO 5 AM EST SATURDAY... ...FREEZING SPRAY ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 10 AM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A FREEZING SPRAY ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 10 AM EST SATURDAY. * WINDS...WEST 20 TO 30 KT WITH GUSTS UP TO 40 KT. * SEAS...5 TO 8 FEET. * FREEZING SPRAY... MODERATE ICE WILL ACCUMULATE ON VESSELS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A FREEZING SPRAY ADVISORY MEANS THAT LIGHT TO MODERATE ACCUMULATION OF ICE IS EXPECTED ON VESSELS. OPERATING A VESSEL IN FREEZING SPRAY CAN BE HAZARDOUS. IT IS RECOMMENDED THAT VESSELS BE PREPARED TO TAKE APPROPRIATE COUNTER MEASURES BEFORE PUTTING TO SEA OR ENTER THE ADVISORY AREA. && $$ ANZ153-162230- /O.EXT.KGYX.SC.Y.0102.150116T1200Z-150117T1000Z/ /O.NEW.KGYX.UP.Y.0003.150117T0000Z-150117T1500Z/ CASCO BAY- 319 AM EST FRI JAN 16 2015 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 7 AM THIS MORNING TO 5 AM EST SATURDAY... ...FREEZING SPRAY ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 10 AM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A FREEZING SPRAY ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 10 AM EST SATURDAY. * WINDS...WEST 15 TO 25 KT WITH GUSTS UP TO 35 KT. * SEAS...2 TO 4 FEET. * FREEZING SPRAY...MODERATE ICE WILL ACCUMULATE ON VESSELS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A FREEZING SPRAY ADVISORY MEANS THAT LIGHT TO MODERATE ACCUMULATION OF ICE IS EXPECTED ON VESSELS. OPERATING A VESSEL IN FREEZING SPRAY CAN BE HAZARDOUS. IT IS RECOMMENDED THAT VESSELS BE PREPARED TO TAKE APPROPRIATE COUNTER MEASURES BEFORE PUTTING TO SEA OR ENTER THE ADVISORY AREA. && $$
969 WHUS71 KGYX 162006 MWWGYX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 306 PM EST FRI JAN 16 2015 ...ARCTIC COLD AIR MOVING ACROSS THE WATERS TONIGHT... ANZ153-171015- /O.UPG.KGYX.SC.Y.0102.000000T0000Z-150117T1000Z/ /O.EXA.KGYX.GL.W.0004.000000T0000Z-150117T1000Z/ /O.CON.KGYX.UP.Y.0003.150117T0000Z-150117T1500Z/ CASCO BAY- 306 PM EST FRI JAN 16 2015 ...GALE WARNING IN EFFECT UNTIL 5 AM EST SATURDAY... ...FREEZING SPRAY ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 10 AM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A GALE WARNING... WHICH IS IN EFFECT UNTIL 5 AM EST SATURDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WINDS...NORTHWEST 15 TO 25 KT WITH GUSTS UP TO 45 KT. * SEAS...2 TO 4 FEET. * FREEZING SPRAY...MODERATE ICE WILL ACCUMULATE ON VESSELS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A FREEZING SPRAY ADVISORY MEANS THAT LIGHT TO MODERATE ACCUMULATION OF ICE IS EXPECTED ON VESSELS. OPERATING A VESSEL IN FREEZING SPRAY CAN BE HAZARDOUS. IT IS RECOMMENDED THAT VESSELS BE PREPARED TO TAKE APPROPRIATE COUNTER MEASURES BEFORE PUTTING TO SEA OR ENTER THE ADVISORY AREA. && $$ ANZ150>152-154-171015- /O.CON.KGYX.GL.W.0004.000000T0000Z-150117T1000Z/ /O.CON.KGYX.UP.Y.0003.150117T0000Z-150117T1500Z/ STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 306 PM EST FRI JAN 16 2015 ...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM EST SATURDAY... ...FREEZING SPRAY ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 10 AM EST SATURDAY... * WINDS...NORTHWEST 20 TO 30 KT WITH GUSTS UP TO 40 KT. * SEAS...4 TO 7 FEET. * FREEZING SPRAY... MODERATE ICE WILL ACCUMULATE ON VESSELS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A FREEZING SPRAY ADVISORY MEANS THAT LIGHT TO MODERATE ACCUMULATION OF ICE IS EXPECTED ON VESSELS. OPERATING A VESSEL IN FREEZING SPRAY CAN BE HAZARDOUS. IT IS RECOMMENDED THAT VESSELS BE PREPARED TO TAKE APPROPRIATE COUNTER MEASURES BEFORE PUTTING TO SEA OR ENTER THE ADVISORY AREA. && $$
353 WHUS71 KGYX 170827 MWWGYX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 327 AM EST SAT JAN 17 2015 ...GUSTY WINDS CONTINUE FOR OUTER WATERS... ANZ150-152-154-171500- /O.CAN.KGYX.GL.W.0004.000000T0000Z-150117T1000Z/ /O.NEW.KGYX.SI.Y.0001.150117T0827Z-150117T1700Z/ /O.CON.KGYX.UP.Y.0003.000000T0000Z-150117T1500Z/ STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 327 AM EST SAT JAN 17 2015 ...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT UNTIL NOON EST TODAY... ...FREEZING SPRAY ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A SMALL CRAFT ADVISORY FOR WINDS...WHICH IS IN EFFECT UNTIL NOON EST TODAY. THE GALE WARNING HAS BEEN CANCELLED. * WINDS...NORTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT. * FREEZING SPRAY... MODERATE ICE WILL ACCUMULATE ON VESSELS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A FREEZING SPRAY ADVISORY MEANS THAT LIGHT TO MODERATE ACCUMULATION OF ICE IS EXPECTED ON VESSELS. OPERATING A VESSEL IN FREEZING SPRAY CAN BE HAZARDOUS. IT IS RECOMMENDED THAT VESSELS BE PREPARED TO TAKE APPROPRIATE COUNTER MEASURES BEFORE PUTTING TO SEA OR ENTER THE ADVISORY AREA. && $$ ANZ151-153-171500- /O.CAN.KGYX.GL.W.0004.000000T0000Z-150117T1000Z/ /O.CON.KGYX.UP.Y.0003.000000T0000Z-150117T1500Z/ PENOBSCOT BAY-CASCO BAY- 327 AM EST SAT JAN 17 2015 ...FREEZING SPRAY ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAY HAS CANCELLED THE GALE WARNING. * FREEZING SPRAY...MODERATE ICE WILL ACCUMULATE ON VESSELS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZING SPRAY ADVISORY MEANS THAT LIGHT TO MODERATE ACCUMULATION OF ICE IS EXPECTED ON VESSELS. OPERATING A VESSEL IN FREEZING SPRAY CAN BE HAZARDOUS. IT IS RECOMMENDED THAT VESSELS BE PREPARED TO TAKE APPROPRIATE COUNTER MEASURES BEFORE PUTTING TO SEA OR ENTER THE ADVISORY AREA. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this gale warning went out at Jan 15, 3:15 AM EST, 6 minutes earlier.
Area forecast discussion, Jan 15, 3:15 AM EST, 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAY ME 315 AM EST THU JAN 15 2015 .SYNOPSIS... LOW PRESSURE PASSING WELL TO OUR SOUTH COULD SPILL A LITTLE LIGHT SNOW INTO COASTAL AREAS TODAY. A COLD FRONT WILL CROSS THE REGION ON FRIDAY. HIGH PRESSURE WILL BUILD IN FROM THE WEST FRIDAY NIGHT AND SATURDAY. A WARM FRONT CROSSES NEW ENGLAND SATURDAY NIGHT. A COASTAL STORM COULD BRING BRING RAIN OR SNOW TO THE REGION SUNDAY NIGHT AND MONDAY. && .NEAR TERM /THROUGH TODAY/... AS SFC RIDGE HOLDS TO THE EAST TODAY...LOW PRESSURE PASSING WELL S OF THE GULF OF ME INTERACTS TO PRODUCE A WEAK AND MOBILE INVERTED TROUGH. BASED ON WIND FIELDS...THERE IS ACTUALLY A PRETTY DECENT PERIOD OF CONVERGENCE OVER THE WATERS TODAY...SO PROBABLY BULK OF PRECIP WILL BE THERE. NAM12 TENDS TO SPREAD THE QPF OUT A LITTLE TOO MUCH...WHILE RAP/HRRR MAY BE A LITTLE TOO SPOTTY AND LIMITED TO OFFSHORE WITH ITS QPF...SO HAVE SORT OF BLENDED TO COME SOMEWHERE IN BETWEEN. THIS WOULD GIVE GENERALLY LESS THAN AN INCH TO COASTAL COUNTIES S OF PWM...AND INLAND COASTAL COUNTIES OVER CENTRAL ME...WITH AN INCH OR SO ALONG THE IMMEDIATE MID-COAST. BEST CHC FOR ACCUMS WILL BE THIS AFTERNOON...EXTENDING INTO THE EVE AROUND PENOBSCOT BAY. HIGHS TO DAY WILL NUDGE UP INT TO UPPER 20S ON THE COAST...WHERE IT HASNT/T GOTTEN VERY COLD OVERNIGHT...TO AROUND 20 IN THE MTNS AND CT VLY. && .SHORT TERM /TONIGHT THROUGH 6 PM FRIDAY/... SHOULD SEE TH INVERTED TROUGH BREAK DOWN AS THE SFC LOW SHIFTS EWD...AND SOME LINGERING LIGHT SNOW AROUND PENOBSCOT BAY WILL END DURING THE EVENING. ELSEWHERE LOOK FOR SOME AT LEAST PARTIAL CLEARING AFTER SUNSET...WITH THE NEXT ROUND OF CLOUDS MOVING IN FROM THE WEST AFTER MIDNIGHT IN ADVANCE OF THE COLD FRONT. THE FORCING WANES THURSDAY NIGHT AND SHOULD BRING AN END TO ANY LIGHT SNOWFALL. A COLD FRONT WILL APPROACH FROM THE WEST LATE THURSDAY NIGHT AND POSSIBLY BE ACCOMPANIED BY SOME SNOW SHOWERS OR SQUALLS IN THE MOUNTAINS TOWARD DAYBREAK FRIDAY. LOWS WILL BE A LITTLE COLDER ON THE COAST THAN THIS MORNING...UPPER TEENS TO ROUND 20...AND WARMER IN THE MTNS...GENERALLY SINGLE DIGITS ABV ZERO. ON FRIDAY...THEN COLD FRONT MOVES THROUGH...AND WILL PRODUCE SOME SHSN...AND MAYBE SOME SQUALLS IN THE MTNS...BUT WILL DO VERY LITTLE AS IT APPROACHES THE COAST. HIGHS COULD MAKE A RUN AT FREEZING IN SRN NH AND ALONG THE SW ME COAST BEFORE THE FRONT MOVES THROUGH IN THE AFTERNOON. BREEZY SW FLOW AHEAD OF THE FRONT WILL DEVELOP WITH A FEW GUSTS TO 25 MPH. && .LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/... FOR THOSE OF YOU FOLLOWING ALONG WITH THE VARIOUS MODELS PLEASE NOTE THE GFS GOT A MAJOR UPGRADE AS OF THE 12Z 14JAN RUN. THIS MODEL, NOW IN IT IS THIRD FULL OPERATIONAL RUN, HAS HAD SOME MAJOR IMPROVEMENTS /INCLUDING INCREASED RESOLUTION/ COMPARED TO THE TRIED AND TRUE GFS OF YESTERDAY. WITH THIS IN MIND IT IS TIME TO PUT ASIDE ANY PRECONCEIVED BIASES AND OPINIONS YOU MAY HAVE HAD AS WE GET TO KNOW THIS NEW MODEL. WHILE THE MODEL IS BRAND NEW THE PATTERN IS VERY MUCH OLD. HIGH AMPLITUDE RIDGE ALONG THE PACIFIC COAST WITH A LARGE BLOCK OVER ALASKA AND OUR FRIEND THE COLD AIR LURKING JUST TO OUR NORTH AS WE REMAIN IN GENERALLY ZONAL FLOW. AFTER FRIDAY'S FRONT WINDS WILL DIMINISH OVERNIGHT. WITH LOWS WELL BELOW ZERO WIND CHILL WARNING CRITERIA MAY BE MET IN THE FAR NORTH WITH WIND CHILL ADVISORY IN THE FOOTHILLS OVERNIGHT INTO SATURDAY MORNING. SATURDAY HIGH PRESSURE BUILDS INTO THE REGION WITH COLD TEMPERATURES CONTINUING. SUNDAY WILL START A WARMING TREND WILL CONTINUE THROUGH INTO MONDAY WITH TEMPERATURES REACHING BACK ABOVE FREEZING IN THE FAR SOUTH. THE MEAT OF THIS FORECAST PERIOD COMES ON SUNDAY NIGHT AND INTO MONDAY /DAY 4 TO 5/ WITH A STORM. AGAIN TONIGHT A WIDE VARIETY OF OPTIONS. GFS AND EURO BOTH BRING A SOUTHERN STREAM DISTURBANCE UP THE COAST...WITH AN UPSTREAM TILTED TROUGH ALOFT RESULTING IN A LOW TRACKING FROM SOUTH TO NORTH THROUGH NEW ENGLAND WITH A VERY WARM AND WET AIR MASS. AT THE OTHER END OF THE SPECTRUM THE CANADIAN KEEPS UP THE STATUS QUO WITH JUST SOME LIGHT SNOW AND ANOTHER SHOT OF COLD AIR. CONFIDENCE IN PRECIPITATION FOR MONDAY IS INCREASING BUT REMAIN SKEPTICAL OF THE VERY WARM SOLUTION. THIS ENTIRE STORM IS DEPENDENT ON THE BLOCK OVER THE WEST COAST BREAKING DOWN AND THEN A DISTURBANCE CURRENTLY OVER THE PACIFIC PUSHING THROUGH THE MOUNTAINS IN TIME TO DIG SOUTH INTO THE SOUTHEAST US. WOULD LIKE TO SEE SOME MORE CONSISTENCY BEFORE FULLY BUYING INTO THE WARM AIR. IF THE WARM AIR DOES COME IN THE FINAL CONSIDERATION WILL BE WHETHER IT MAKES IT DOWN TO GROUND LEVEL. WITH SOLID SNOW COVER AND A PROLONGED PERIOD OF COLD TRAPPING THE COLD AT THE GROUND FOR A PERIOD OF FREEZING RAIN BEFORE GOING TO RAIN IS AN OPTION TO THROWN IN THE MIX AS WELL. DESPITE THE SPREAD ON MONDAYS STORM THERE IS MUCH HIGHER CONFIDENCE ON COLD DRY ARCTIC AIR MOVING BACK IN FOR THE MID WEEK PERIOD. && .AVIATION /08Z THURSDAY THROUGH MONDAY/... SHORT TERM...S OF THE MTNS MVFR TO IF CIGS PERSIST THRU THE DAY...WITH SHSN OR A PERIOD OF -SN DEVELOPING AT COASTAL TERMINALS THIS AFTERNOON. KLEB/KHIE WILL LKLY STAY VFR THRU THE DAY. ALL TERMINALS SHOULD IMPROVE TO VFR TONIGHT...WITH MVFR CIGS MOVING INTO KLEB/KHIE EARLY FRIDAY. LONG TERM...VFR CONDITIONS THROUGH THE WEEKEND BECOMING MVFR AT HIE ON SUNDAY. SUNDAY NIGHT INTO MONDAY A STORM WILL MOVE THROUGH THE REGION WITH ALL LOCATIONS LOWERING TO IFR. && .MARINE... SHORT TERM...SEAS MAY APPROACH 5 FT ON THE OUTER WATERS TODAY...BUT MARGINAL SO NO SCA AT THIS TIME. SCA CONDITIONS LOOK MORE LIKELY TOWARD EARLY FRIDAY MORNING AS COLD FRONT APPROACHES....WITH GALES EXPECTED IN ALL BUT CASCO BAY MIDDAY INTO FRIDAY EVENING. LONG TERM... FRIDAY NIGHT WILL SEE GALE FORCE WINDS WITH FREEZING SPRAY ON THE WATERS IN THE WAKE OF THE COLD FRONT. SATURDAY NIGHT WINDS WILL DIMINISH AND WARMER AIR WILL BEGIN TO MOVE IN. AS THE SOUTHERLY FLOW DEVELOPS TO BRING THE WARMING TREND THROUGH THE WEEKEND WE ALSO SET UP A VERY FAVORABLE FETCH FOR PENOBSCOT BAY... HAVE INCREASED WAVE HEIGHTS CONSIDERABLY ABOVE GUIDANCE WITH 6-9FT WAVES IMPACTING THE FERRY CROSSING FROM ROCKLAND TO VINALHAVEN. ANOTHER STORM WILL IMPACT THE WATERS SUNDAY NIGHT INTO MONDAY. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...NONE. NH...NONE. MARINE...GALE WARNING FROM FRIDAY MORNING THROUGH FRIDAY NIGHT FOR ANZ150>152-154. SMALL CRAFT ADVISORY FROM FRIDAY MORNING THROUGH FRIDAY NIGHT FOR ANZ153. && SYNOPSIS... NEAR TERM...CEMPA SHORT TERM...CEMPA LONG TERM...CURTIS AVIATION...CEMPA/CURTIS MARINE...CEMPA/CURTIS
Hazardous weather outlook, Jan 15, 3:19 AM EST, 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 319 AM EST THU JAN 15 2015 MEZ007>009-012>014-018-NHZ001>013-015-160830- NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD- SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-NORTHERN COOS- SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL-SOUTHERN GRAFTON- SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP-STRAFFORD-CHESHIRE NH- EASTERN HILLSBOROUGH NH-INTERIOR ROCKINGHAM- WESTERN AND CENTRAL HILLSBOROUGH NH- 319 AM EST THU JAN 15 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW HAMPSHIRE...NORTHERN NEW HAMPSHIRE...SOUTHEASTERN NEW HAMPSHIRE AND SOUTHERN NEW HAMPSHIRE. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. BITTERLY COLD TEMPERATURES WILL DROP WIND CHILLS TO -20 OR BELOW BEHIND AN ARCTIC FRONT FRIDAY. A STORM SYSTEM COULD AFFECT THE REGION LATE IN THE WEEKEND OR EARLY NEXT WEEK. HOWEVER...CONFIDENCE IN TRACK AND POTENTIAL PRECIPITATION TYPES IS VERY LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MEZ019>028-NHZ014-160830- INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO- COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO- COASTAL ROCKINGHAM- 319 AM EST THU JAN 15 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE AND SOUTHEASTERN NEW HAMPSHIRE. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A LITTLE LIGHT SNOW IS POSSIBLE ALONG THE COAST ON THURSDAY...ESPECIALLY DURING THE AFTERNOON. GENERALLY LESS THAN AN INCH IS EXPECTED...BUT 1 TO 2 INCHES COULD FALL ON THE MID COAST OF MAINE. THEREFORE...SLIPPERY TRAVEL IS POSSIBLE DURING THE AFTERNOON AND EVENING COMMUTE THURSDAY. A STORM SYSTEM COULD AFFECT THE REGION LATE IN THE WEEKEND OR EARLY NEXT WEEK. HOWEVER...CONFIDENCE IN TRACK AND POTENTIAL PRECIPITATION TYPES IS VERY LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ150>152-154-160830- STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 319 AM EST THU JAN 15 2015 ...GALE WARNING IN EFFECT FROM 9 AM TO 11 PM EST FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PENOBSCOT BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. FREEZING SPRAY AND GALE CONDITIONS ARE POSSIBLE FRIDAY AFTERNOON AND EVENING BEHIND AN ARCTIC FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ153-160830- CASCO BAY- 319 AM EST THU JAN 15 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jan 15, 12:41 AM EST, 2 hours 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 1241 AM EST THU JAN 15 2015 MEZ018>028-NHZ010-013-014-150700- INTERIOR YORK-INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC- INTERIOR WALDO-COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN- KNOX-COASTAL WALDO-STRAFFORD-INTERIOR ROCKINGHAM- COASTAL ROCKINGHAM- INCLUDING THE CITIES OF...SANFORD...BERWICK...NORTH WINDHAM... GORHAM...BRIDGTON...LEWISTON-AUBURN...LIVERMORE FALLS...AUGUSTA... WATERVILLE...WINTERPORT...UNITY...BIDDEFORD...SACO... OLD ORCHARD BEACH...KITTERY...PORTLAND...SOUTH PORTLAND... WESTBROOK...BATH...TOPSHAM...BOOTHBAY HARBOR...WISCASSET... WALDOBORO...CAMDEN...ROCKLAND...THOMASTON...BELFAST... LINCOLNVILLE...ROCHESTER...DOVER...SALEM...DERRY...EXETER... PORTSMOUTH...HAMPTON 1241 AM EST THU JAN 15 2015 VERY SPOTTLY LIGHT SNOW AND FREEZING DRIZZLE WILL WIND DOWN BY 2 AM.
The office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 15, 3:21 AM EST | Small Craft Advisory | GYX | 36 hr | |
| Jan 15, 3:17 PM EST | Wind Chill Watch | GYX | Franklin, Oxford, Somerset | 12 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.